Alert archive / Montana / High Wind Watches in 2016
High Wind Watch 2, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind watch at Feb 4, 2016, 2:47 PM MST. It took effect at Feb 5, 2016, 5:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 4, 2016, 2:47 PM MST (21:47 UTC)
- In effect from
- Feb 5, 2016, 5:00 PM MST
- Expired
- Feb 5, 2016, 3:35 AM MST
- In force
- Issued by
- NWS Great Falls, MT
The text
As transmitted.
681 WWUS75 KTFX 042147 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 247 PM MST THU FEB 4 2016 MTZ009-048-051200- /O.NEW.KTFX.HW.A.0002.160206T0000Z-160206T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...MARIAS PASS...LOGAN PASS... CHOTEAU 247 PM MST THU FEB 4 2016 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING. * TIMING...SOUTHWEST TO WEST WINDS WILL INCREASE FRIDAY EVENING AND REMAIN STRONG THROUGH MIDDAY SATURDAY. * WINDS...SOUTHWEST TO WEST WINDS 30 TO 45 MPH WITH GUSTS TO 75 MPH. * IMPACTS...STRONG WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS AND POSSIBLY DAMAGING HIGH WIND EVENT. PLEASE CONTINUE TO MONITOR THE LATEST FORECASTS FOR UPDATES. && $$
1 follow-up statement
396 WWUS75 KTFX 051035 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 335 AM MST FRI FEB 5 2016 MTZ009-048-052200- /O.UPG.KTFX.HW.A.0002.160206T0000Z-160206T1800Z/ /O.NEW.KTFX.HW.W.0002.160206T0000Z-160207T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS...CHOTEAU 335 AM MST FRI FEB 5 2016 ...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM MST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...SOUTHWEST TO WEST WINDS WILL INCREASE LATE THIS AFTERNOON AND EVENING AND REMAIN STRONG THROUGH MIDDAY SATURDAY. STRONGEST WINDS ARE LIKELY TO OCCUR LATE TONIGHT THROUGH SATURDAY MORNING. * WINDS...WEST 35 TO 45 MPH WITH GUSTS UP TO 75 MPH. * IMPACTS...STRONG WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. IN ADDITION...BLOWING AND DRIFTING SNOW MAY LIMIT VISIBILITY IN AREAS WHERE SNOW-COVER IS PRESENT AND PARTICULARLY OVER MOUNTAIN PASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. STRONG WINDS ENDANGER TRANSPORTATION AND COULD CAUSE PROPERTY DAMAGE. && $$ MTZ010-052200- /O.NEW.KTFX.HW.W.0002.160206T0000Z-160207T0000Z/ EASTERN GLACIER- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK 335 AM MST FRI FEB 5 2016 ...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM MST SATURDAY. * WINDS...WEST 35 TO 45 MPH WITH GUSTS UP TO 70 MPH. * TIMING...SOUTHWEST TO WEST WINDS WILL INCREASE FRIDAY EVENING AND REMAIN STRONG THROUGH MIDDAY SATURDAY. STRONGEST WINDS ARE LIKELY TO OCCUR LATE TONIGHT THROUGH SATURDAY MORNING. * IMPACTS...STRONG WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. STRONG WINDS ENDANGER TRANSPORTATION AND COULD CAUSE PROPERTY DAMAGE. && $$ MTZ011>015-044>047-049>055-052200- /O.NEW.KTFX.HW.A.0003.160206T1200Z-160207T0600Z/ HILL-CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK- MADISON-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-EASTERN TETON- JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER-GALLATIN- INCLUDING THE FOLLOWING LOCATIONS...HAVRE...GREAT FALLS... KINGS HILL PASS...BIG SANDY...FORT BENTON...FLESHER PASS... HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS...ENNIS... NORRIS HILL...RAYNOLDS PASS...TWIN BRIDGES...SHELBY...CHESTER... CONRAD...CHINOOK...FAIRFIELD...STANFORD...LEWISTOWN... LEWISTOWN DIVIDE...BOULDER...BOULDER HILL...ELK PARK PASS... HOMESTAKE PASS...WHITEHALL...TOWNSEND...WHITE SULPHUR SPRINGS... BATTLE RIDGE PASS...BOZEMAN...BOZEMAN PASS...TARGHEE PASS... WEST YELLOWSTONE 335 AM MST FRI FEB 5 2016 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY EVENING. * WINDS...SOUTHWEST TO WEST 3O TO 40 MPH WITH GUSTS UP TO 70 MPH POSSIBLE. * TIMING...STRONG WINDS MAY DEVELOP ON SATURDAY IN ASSOCIATION WITH PACIFIC WEATHER SYSTEM MOVING RAPIDLY EAST ACROSS THE REGION. * IMPACTS...STRONG WINDS MAY CAUSE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS AND POSSIBLY DAMAGING HIGH WIND EVENT. PLEASE CONTINUE TO MONITOR THE LATEST FORECASTS FOR UPDATES. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Feb 4, 2:37 PM MST, 10 minutes earlier.
Area forecast discussion, Feb 4, 2:37 PM MST, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 237 PM MST THU FEB 4 2016 .DISCUSSION... TONIGHT THROUGH SATURDAY...WEAK UPPER TROF MOVING ACROSS THE AREA THIS AFTERNOON HAS GENERATED SCATTERED SNOW OVER THE WESTERN MOUNTAINS AND SOME LIGHT RAIN OVER THE PLAINS. ACCUMULATIONS WILL REMAIN ON THE LIGHT SIDE. ADDITIONALLY, SURFACE LOW PRESSURE MOVING ACROSS NORTHEAST MONTANA HAS TIGHTENED THE GRADIENT FOR GUSTY WEST WINDS THIS AFTERNOON. BOTH THE PRECIPITATION AND WINDS SHOULD GRADUALLY END LATER THIS EVENING AS THE UPPER TROF AND SURFACE LOW EXIT THE AREA TO THE EAST. AN UPPER RIDGE WILL BUILD OVER THE AREA FRIDAY BRINGING WARMER AND DRIER CONDITIONS. THE RIDGE WILL BE PUSHED EAST EARLY SATURDAY AS A FAST MOVING SHORT WAVE APPROACHES FROM THE WEST. THE PRESSURE GRADIENT WILL TIGHTEN CONSIDERABLY ALONG THE ROCKY MOUNTAIN FRONT FRIDAY NIGHT INTO SATURDAY MORNING, RESULTING IN INCREASING WINDS. A HIGH WIND WATCH HAS BEEN ISSUED FOR THE ROCKY MOUNTAIN FRONT FROM FRIDAY EVENING THROUGH MIDDAY SATURDAY. WINDS SHOULD DECREASE RATHER QUICKLY BY SATURDAY AFTERNOON AS THE SHORT WAVE MOVES TO EASTERN MONTANA. AN ASSOCIATED COLD FRONT WILL ALSO MOVE ACROSS THE AREA SATURDAY WITH SCATTERED TO ISOLATED SHOWERS RESULTING FROM CONVERGENCE ALONG THE FRONT. AGAIN, QPF AMOUNTS WILL BE ON THE LIGHT SIDE. TEMPERATURES WILL BE A BIT COOLER SATURDAY BUT NOT SIGNIFICANTLY. READINGS BOTH DAYS SHOULD REMAIN ABOVE SEASONAL AVERAGES. SATURDAY NIGHT THROUGH THURSDAY...IN THE WAKE OF SATURDAY'S DISTURBANCE AND COLD FRONT, SCATTERED SHOWERS WILL LINGER ACROSS THE FORECAST AREA SATURDAY NIGHT. AFTER THIS, FORECAST MODELS AGREE ON STRENGTHENING AN UPPER LEVEL HIGH PRESSURE RIDGE OVER THE WESTERN UNITED STATES FOR THE REMAINDER OF THE WEEK, KEEPING THE AREA DRY AND WARMER THAN NORMAL. THE WARMEST TEMPERATURES WILL LIKELY OCCUR ON TUESDAY, BEFORE A WEAK DISTURBANCE MOVES ACROSS WESTERN CANADA AND SOMEWHAT FLATTENS THE RIDGE. TEMPERATURES WILL GENERALLY BE AROUND 10 DEGREES ABOVE SEASONAL AVERAGES ACROSS THE PLAINS, BUT THEY COULD APPROACH 60 DEGREES IN SOME AREAS ON TUESDAY. TEMPERATURES IN THE SOUTHWEST VALLEYS WILL BE SLOWER TO WARM UP DUE TO LINGERING SNOW COVER. COULSTON && .AVIATION... UPDATED 1745Z. A DISTURBANCE ALOFT MOVING ACROSS THE AREA WILL GENERATE MOUNTAIN SNOW AND ISOLATED RAIN AND/OR SNOW SHOWERS OVER THE PLAINS. PRECIPITATION SHOULD GRADUALLY END BY 00Z. SURFACE GRADIENT WILL TIGHTEN WITH WINDS BECOMING GUSTY DURING THE AFTERNOON. WINDS WILL INCREASE AGAIN AFTER 15Z. VFR CONDITIONS PREVAIL WITH MVFR CONDITIONS IN THE VICINITY OF SHOWERS. && .PRELIMINARY POINT TEMPS/POPS... GTF 27 47 36 42 / 20 0 10 20 CTB 27 45 35 41 / 10 0 10 10 HLN 23 40 28 41 / 20 10 10 20 BZN 14 33 21 38 / 20 10 10 20 WEY 8 24 18 27 / 50 20 20 40 DLN 15 32 24 36 / 10 10 10 30 HVR 22 44 33 45 / 20 0 0 20 LWT 22 40 30 42 / 30 0 10 20 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING FOR MTZ009-048. && WEATHER.GOV/GREATFALLS
Nearby
High Wind Watches in Montana, 2016Every high wind watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.